Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 135, NWS La Crosse, WI

September 13, 2007Wabasha County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 13, 2007, 12:45 PM CDT for Wabasha County, Minnesota. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2007, 12:45 PM CDT (17:45 UTC)
Expired
Sep 13, 2007, 1:30 PM CDT
In force
45 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Wabasha County, MN

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 1:00 PM CDTHAIL 0.57 S Lake City, MN
Sep 13, 1:00 PM CDTHAIL 0.883 N Mazeppa, MN
Sep 13, 1:26 PM CDTHAIL 1Theilman, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 131745
SVRARX
MNC157-131830-
/O.NEW.KARX.SV.W.0135.070913T1745Z-070913T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 PM CDT THU SEP 13 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 130 PM CDT

* AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR BEAR VALLEY....OR ABOUT 14 MILES SOUTHWEST
  OF LAKE CITY....AND MOVING EAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAZEPPA AND RATTELSNAKE POINT AROUND 1245 PM...
  LAKE CITY AROUND 1255 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
      4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1744Z 259DEG 60KT 4435 9247

$$

SHEA
4 follow-up statements
000 
WWUS53 KARX 131755
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1255 PM CDT THU SEP 13 2007

MNC157-131830-
/O.CON.KARX.SV.W.0135.000000T0000Z-070913T1830Z/
WABASHA MN-
1255 PM CDT THU SEP 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN WABASHA COUNTY...

AT 1251 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A 
SEVERE THUNDERSTORM WITH LARGE HAIL JUST NORTHEAST OF OAK CENTER IN 
WABASHA COUNTY. THIS STORM WAS MOVING NORTHEAST THROUGH NORTHERN 
WABASHA COUNTY AND WILL LIKELY PASS BETWEEN LAKE CITY AND WABASHA.

AGAIN...LARGE HAIL IS THE MAIN THREAT FROM THIS STORM BUT IT MAY 
ALSO CONTAIN DEADLY LIGHTNING.

BOATERS ON THE MISSISSIPPI RIVER SHOULD SEEK SHELTER IMMEDIATELY.

LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
      4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1754Z 255DEG 55KT 4438 9228

$$

SHEA
000 
WWUS53 KARX 131807
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
106 PM CDT THU SEP 13 2007

MNC157-131830-
/O.CON.KARX.SV.W.0135.000000T0000Z-070913T1830Z/
WABASHA MN-
106 PM CDT THU SEP 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN WABASHA COUNTY...

AT 103 PM...PEA SIZE HAIL WAS REPORTED AT THE LAKE PEPIN GOLF COURSE 
JUST SOUTH OF LAKE CITY MINNESOTA.

THIS SEVERE THUNDERSTORM HAS WEAKENED SLIGHTLY AND BECOMING LESS 
ORGANIZED AS IT APPROACHES WESTERN WISCONSIN. HAIL IS STILL POSSIBLE 
ALONG WITH LOCALLY HEAVY RAIN AND LIGHTNING.

OTHER STORMS ARE MOVING THROUGH THE MAZEPPA AND ZUMBRO FALLS AREA 
AND COULD GROW IN INTENSITY.

BOATERS ON THE MISSISSIPPI RIVER SHOULD SEEK SHELTER IMMEDIATELY.

LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
      4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1754Z 255DEG 55KT 4438 9228

$$

SHEA
000 
WWUS53 KARX 131818
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
117 PM CDT THU SEP 13 2007

MNC157-131830-
/O.CON.KARX.SV.W.0135.000000T0000Z-070913T1830Z/
WABASHA MN-
117 PM CDT THU SEP 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN WABASHA COUNTY...

AT 1245 PM...PENNY SIZED HAIL WAS REPORTED SOUTH OF BELLCHESTER IN 
NORTHWEST WABASHA COUNTY. DIME SIZE HAIL WAS ALSO REPORTED AT 100 PM 
ABOUT 7 MILES SOUTH OF LAKE CITY.

SOME STORMS WEAKENED AND MOVED INTO WESTERN WISCONSIN...BUT ANOTHER 
STORM BETWEEN JARRETT AND WEST ALBANY...ABOUT 10 MILES NORTHWEST OF 
PLAINVIEW...WERE GROWING IN INTENSITY. PEA SIZE HAIL WAS BEEN 
REPORTED AROUND MILLVILLE AROUND 115 PM.

LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
      4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1754Z 255DEG 55KT 4438 9228

$$

SHEA
000 
WWUS53 KARX 131831
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CDT THU SEP 13 2007

MNC157-131840-
/O.EXP.KARX.SV.W.0135.000000T0000Z-070913T1830Z/
WABASHA MN-
130 PM CDT THU SEP 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WABASHA COUNTY 
EXPIRED AT 130 PM...

AT 126 PM...QUARTER SIZED HAIL WAS REPORTED AT THEILMAN.

THESE STORMS WERE WEAKENING SLIGHTLY AND PASSING JUST SOUTH OF 
WABASHA...HEADED TOWARDS THE COMMUNITY OF ALMA WISCONSIN.

AT THIS TIME THE WARNING WILL BE ALLOWED TO EXPIRE BUT ADDITIONAL 
WARNINGS MAY BE ISSUED IN THE REGION IF STORMS INTENSIFY ONCE AGAIN.

AGAIN...LARGE HAIL SEEMS TO BE THE MAIN THREAT FROM THUNDERSTORM 
ACTIVITY THIS AFTERNOON.

LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
      4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1830Z 255DEG 55KT 4452 9153

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:40 AM CDT, 9 hours 5 minutes earlier.

Area forecast discussion, Sep 13, 3:40 AM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT THU SEP 13 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

FORECAST CONCERNS INCLUDE SHOWER/ISOLATED THUNDER CHANCES WITH COLD
FRONTAL  PASSAGE TODAY...WINDY AND COLDER CONDITIONS ON
FRIDAY...THEN PROBABLE FROST FRIDAY NIGHT/SATURDAY MORNING.

SURFACE MAP EARLY THIS MORNING HAD DEEPENING LOW PRESSURE OVER
SOUTHERN MANITOBA WITH A COLD FRONT EXTENDING SOUTH-SOUTHWEST
THROUGH EASTERN ND/SD...INTO WESTERN NEB. IR SATELLITE SHOWING SOME
ACCAS OVER NORTHERN WISCONSIN ON NOSE OF BETTER MOISTURE TRANSPORT.
RADAR HAD A FEW SHOWERS ASSOCIATED WITH THE ACCAS. SOME OF THIS MAY
CLIP TAYLOR COUNTY THROUGH 12Z.  OTHERWISE...LIGHT SOUTHERLY AIRFLOW
AHEAD OF THE LOW AND COLD FRONT WAS HOLDING TEMPERATURES IN THE UPPER 40S
TO LOWER 50S.

00Z 13SEP07 GFS AND NAM OFFERING VERY SIMILAR SOLUTIONS THROUGH THE
PERIOD...LENDING TO OVERALL HIGHER FORECAST CONFIDENCE.

FOR TODAY...THE LOW OVER SOUTHERN MANITOBA THIS MORNING PUSHES EAST
INTO SOUTHERN ONTARIO THIS AFTERNOON...DRAGGING THE COLD FRONT INTO
THE REGION. NAM PRODUCES A VERY NARROW CORRIDOR OF MUCAPE OF
500-1000J/KG BASED ON DEW POINTS IN THE MID 60S. THIS SEEMS A BIT
RICH. GFS PRODUCES 300-600J/KG WHICH SEEMS A BIT MORE REASONABLE
LOOKING AT DEW POINT TRAJECTORY OUT OF THE SOUTHERN/CENTRAL PLAINS
TODAY. EITHER WAY...CAPE NOT REALLY THAT IMPRESSIVE FOR EXPLOSIVE
THUNDERSTORM DEVELOPMENT ALONG THE FRONT. INSTEAD...WILL LIKELY SEE
A BROKEN BAND OF 20-30 MILE WIDE SHOWERS/ISOLATED THUNDER RIGHT
ALONG THE FRONT AS IT MAKES PASSAGE THROUGH THE AREA THIS AFTERNOON
THROUGH EARLY EVENING. THE FRONT/SHOWER ACTIVITY PUSHES EAST OF THE
AREA BY MIDNIGHT.

STRONG COLD AIR ADVECTION TAKES PLACE ACROSS THE AREA ON FRIDAY AS
CANADIAN HIGH BUILDS INTO THE NORTHERN PLAINS. 850MB TEMPERATURES
PLUMMET INTO THE ZERO TO MINUS 3C RANGE THROUGH THE AFTERNOON. THIS
WILL ONLY YIELD HIGHS IN THE UPPER 40S TO MIDDLE 50S. BREEZY
NORTHWEST WINDS AND BROKEN STRATOCUMULUS CLOUD DECK WILL PROVIDE THE
AREA WITH VERY AUTUMN-LIKE CONDITIONS.

COLD CANADIAN HIGH SETTLES OVER THE AREA FRIDAY NIGHT FOR RAPID
CLEARING AND LIGHT WINDS. CLEAR SKIES AND LIGHT WINDS UNDER THE HIGH
WILL LEAD TO HIGH LIKELIHOOD OF FROST THROUGH EARLY SATURDAY
MORNING. FROST HEADLINES WILL LIKELY BE WARRANTED AS WE DRAW CLOSER
TO THAT TIME PERIOD.

THE HIGH SINKS SLOWLY SOUTHEAST INTO THE OHIO RIVER VALLEY ON
SATURDAY...SETTING UP A SOUTHERLY/WARMING AIRFLOW ACROSS THE AREA
WITH HIGHS TOPPING OFF IN THE 60S.

NAM AND ECMWF SHOWING A SHORTWAVE TROUGH MAKING ITS WAY INTO CENTRAL
PLAINS/MIDWEST SATURDAY NIGHT. THIS PRODUCES PRETTY STRONG
ISENTROPIC LIFT/MOISTURE TRANSPORT ACROSS A WARM FRONTAL BOUNDARY
THAT WILL EXTEND FROM IA INTO IL FOR PERHAPS SOME ELEVATED
CONVECTION INTO SOUTHERN PORTIONS OF THE FORECAST AREA. HAVE ADDED A
SMALL CHANCE OF SHOWERS/THUNDER IN THE GRIDS TO HONOR THIS SIGNAL.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

LINGERING ELEVATED CONVECTION MAY BE AROUND SUNDAY MORNING AS THE
SHORTWAVE PASSES TO OUR SOUTH.

BEYOND THIS...00Z 13SEP07 GFS/ECMWF CONTINUE TO BE IN GOOD AGREEMENT
THROUGH THE PERIOD. BOTH MODELS HAVE LOW PRESSURE MOVING FROM
INTERMOUNTAIN WEST INTO THE NORTHERN PLAINS/UPPER MIDWEST BY END OF
THE PERIOD. CURRENT EXTENDED GRIDS REFLECT THIS WITH SHRA/TS CHANCES
TUE/WED. SOUTHERLY AIRFLOW AHEAD OF THE LOW WILL ALSO PRODUCE
TEMPERATURES SOME 5 TO 10 DEGREES ABOVE SEASONAL NORMALS.

&&

.AVIATION...

WIND PROFILERS SEEM TO BE INDICATING SPEEDS ABOVE THE SURFACE A
ABOUT 10KTS LESS THAN 88D VAD WINDS. THIS WOULD INDICATE A MORE
MARGINAL LLWS SITUATION. WILL MONITOR THROUGH 11Z AND PROBABLY
DECREASE THE 12Z TAF WS GROUP BASED ON CONDITIONS. VALLEY WIND
REMAINS SOMEWHAT DECOUPLED FROM FREE ATMOSPHERE WITH 7 KTS. IT MAY
BE MORE OF A WS015/24030KT.  LATER TODAY EXPECT A COLD FRONT TO
SHIFT THROUGH WITH A BROKEN LINE OF SHRA AND POSSIBLE TSRA. WITH
LIMITED INSTABILITY...THE TSRA CHANCES ON THE AIRFIELD ARE RATHER
SMALL SO WILL CONTINUE NON-MENTION IN THE TAFS. COLD FRONT WEATHER
SHOULD REMAIN A BROKEN LINE AND MVFR CONDITIONS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

SHORT/LONG TERM...DAS
AVIATION..........BAUMGARDT
Hazardous weather outlook, Sep 13, 4:58 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
458 AM CDT THU SEP 13 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-141200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
458 AM CDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING.
ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THIS FRONT...BUT IT APPEARS
INSTABILITY WILL BE LIMITED. THEREFORE...SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROST LOOKS LIKELY FOR MANY AREAS SATURDAY MORNING.

AN INCREASING MOIST AND UNSTABLE SOUTHERLY AIRFLOW AHEAD OF AN UPPER
LEVEL DISTURBANCE WILL PRODUCE A CHANCE OF THUNDERSTORMS ACROSS THE
AREA...MAINLY SOUTH OF INTERSTATE 94...SATURDAY NIGHT THROUGH
SUNDAY. AT THIS TIME IT APPEARS THAT THESE THUNDERSTORMS SHOULD
REMAIN BELOW SEVERE LIMITS.

THUNDERSTORM CHANCES WILL ALSO BE SEEN ACROSS THE AREA FROM MONDAY
NIGHT THROUGH WEDNESDAY AS LOW PRESSURE MOVES SLOWLY FROM THE PLAINS
INTO THE UPPER MIDWEST. IT IS STILL TOO EARLY TO DISCERN IF THERE
WILL BE ANY SEVERE WEATHER FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BAUMGARDT/DAS

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.